Hail, Jefferson
- When
- August 3, 3:55 PM EST
- Where
- Jefferson County, 0.69 mi N of Toronto
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.460, -80.600
Scattered severe thunderstorms developed ahead of a cold front the afternoon and evening of August 3rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Scattered severe thunderstorms developed ahead of a cold front the afternoon and evening of August 3rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 3, 1:02 PM EST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 202 PM EDT MON AUG 3 2015 .SYNOPSIS... SHOWER AND THUNDERSTORM DEVELOPMENT WILL ACCOMPANY A COLD FRONT PASSAGE LATER TODAY. && .NEAR TERM /THROUGH TONIGHT/... AFTERNOON FOCUS IS ON CONVECTION POTENTIAL IN ADVANCE OF A COLD FRONT SLATED FOR EVENING PASSAGE ACROSS THE UPPER OHIO VALLEY REGION. MODELS HAVE...AS USUAL...STRUGGLED WITH THE AMOUNT OF INSTABILITY RESULTING FROM BOUNDARY LAYER MOISTURE PROFILES...ALTHOUGH MODEST DEEP LAYER SHEAR HAS DEVELOPED AS ANTICIPATED. NEVERTHELESS...FILTERED INSOLATION WITH LOW TO MID 60S F DEWPOINTS WILL YIELD SUFFICIENT CAPE FOR CONVECTION AND POSSIBLY BALANCE WITH THE SHEAR FOR SOME ORGANIZED STORMS. THE PRIMARY LIMITING FACTOR STILL SEEMS TO BE THE TIMING OF UPPER SHORTWAVE TROF AXIS...SUBSIDENCE AREA OF WHICH APPEARS TO BE SHIFTING ACROSS OHIO AS PER SATELLITE IMAGERY. BOTTOM LINE IS THAT THE SPC SLIGHT RISK PROGNOSIS LOOKS REASONABLE FOR NOW WITH THE PRIMARY THREAT COMING FROM DAMAGING WIND GUSTS. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... SHOWERS AND THUNDERSTORMS WILL FADE THIS EVENING AS THE FRONT SLIDES ACROSS THE I 70 CORRIDOR. LINGERING SHOWERS ARE THUS POSSIBLE ACROSS THE SOUTHERN COUNTIES INTO THE OVERNIGHT HOURS. TUESDAY LOOKS TO BE A DRY DAY WITH BROAD HIGH PRESSURE BUILDING OVER THE UPPER OHIO VALLEY. A WEAK SHORTWAVE TROUGH COULD BRING A SHOWER TO THE NORTH LATE IN THE DAY...BUT MOISTURE WILL BE LIMITED. MOST OF WEDNESDAY DAY SHOULD BE DRY. ANOTHER WEAK FRONT WILL CROSS THE AREA LATE IN THE DAY...WHICH COULD SPARK A FEW SCATTERED SHOWERS. AT THIS POINT...CONFIDENCE IS LOW WITH HOW MUCH RAIN THIS FEATURE WILL BE ABLE TO PRODUCE AS MOISTURE AND UPPER LEVEL SUPPORT ARE SPARSE. TEMPERATURES WILL REMAIN AROUND SEASONAL AVERAGES THROUGH THE PERIOD. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THERE IS GOOD AGREEMENT IN THE LONG TERM FORECAST AS AN UPPER TROUGH REMAINS PARKED OVER THE EASTERN US. SEVERAL SHORTWAVES MOVING THROUGH THE UPPER FLOW WILL MAINTAIN THE CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD...WITH OVERALL BETTER CONSENSUS BETWEEN THE GFS AND ECMWF THAN IN THE PREVIOUS DAYS RUNS. WITH THE TROUGH PROGGED TO DEEPEN BY NEXT WEEKEND...EXPECT TEMPERATURES TO TREND A FEW DEGREES COOLER THAN SEASONAL AVERAGES IN NORTHERLY FLOW. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR WILL DOMINATE. SCATTERED THUNDERSTORMS ARE POSSIBLE FOR A SHORT TIME LATER THIS AFTERNOON AND EARLY EVENING IN ADVANCE OF THE COLD FRONT. ANY DEGRADED CONDITIONS THIS AFTERNOON AND EVENING WILL RAPIDLY IMPROVE AS HIGH PRESSURE BUILDS IN. OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... THE NEXT CHANCE FOR POSSIBLE RESTRICTIONS IS EXPECTED WITH A THURSDAY UPPER DISTURBANCE. && .EQUIPMENT... KPBZ RADAR REMAINS DOWN. TROUBLESHOOTING IS ONGOING AND RESTORATION TIME IS UNKNOWN. GREGS KNOB NOAA WEATHER RADIO IS OFF THE AIR WITHA FAILED TRANSMITTER. RESTORATION IS EXPECTED WITHIN 24 HOURS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 409 AM EDT MON AUG 3 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-040815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 409 AM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
The 911 Call Center reported trees down.
The 911 Call Center reported trees down.
The 911 Call Center reported trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591177, 591178, 591179, 591180.